Alert archive / Idaho / High Wind Warnings in 2013
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Mar 16, 2013, 3:35 AM MDT. It took effect at Mar 17, 2013, 3:38 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 3:35 AM MDT (09:35 UTC)
- In effect from
- Mar 17, 2013, 3:38 AM MDT
- Expired
- Mar 17, 2013, 1:11 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS75 KPIH 160935 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT SAT MAR 16 2013 IDZ017-021>023-162100- /O.UPG.KPIH.HW.A.0002.130317T1200Z-130318T0000Z/ /O.NEW.KPIH.HW.W.0001.130317T1200Z-130318T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS 335 AM MDT SAT MAR 16 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...6AM TO 6PM SUNDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AS THE COLD FRONT PASSES AND LAST THROUGH EARLY AFTERNOON. * WINDS...SUSTAINED 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH AT TIMES. * LOCATIONS INCLUDE...MALTA...BURLEY...CITY OF ROCKS...RUPERT... SHOSHONE...AMERICAN FALLS...CHUBBUCK...POCATELLO...OAKLEY... MCCAMMON AND LAVA HOT SPRINGS. * IMPACTS...HIGH PROFILES VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH/SOUTH ORIENTED ROADS. DOWNED POWER LINES ALONG WITH OTHER MINOR WIND DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
096 WWUS75 KPIH 161944 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT SAT MAR 16 2013 IDZ017-021>023-171000- /O.CON.KPIH.HW.W.0001.130317T1200Z-130318T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS 144 PM MDT SAT MAR 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * TIMING...6 AM TO 6 PM SUNDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AS THE COLD FRONT PASSES AND LAST THROUGH EARLY AFTERNOON. * WINDS...SUSTAINED 35 TO 45 MPH...WITH GUSTS TO 60 MPH AT TIMES. * LOCATIONS INCLUDE...MALTA...BURLEY...CITY OF ROCKS...RUPERT... SHOSHONE...AMERICAN FALLS...CHUBBUCK...POCATELLO...OAKLEY... MCCAMMON AND LAVA HOT SPRINGS. * IMPACTS...HIGH PROFILES VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH/SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-171000- /O.NEW.KPIH.WI.Y.0005.130317T1200Z-130318T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 144 PM MDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * TIMING...6 AM TO 6 PM SUNDAY. * WINDS...SUSTAINED 30 TO 35 MPH...WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...INL...IDAHO FALLS...CRATERS OF THE MOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
634 WWUS75 KPIH 170938 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 338 AM MDT SUN MAR 17 2013 IDZ017-021>023-180000- /O.EXT.KPIH.HW.W.0001.130317T0938Z-130318T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE... POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS 338 AM MDT SUN MAR 17 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THROUGH 6 PM TODAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AS THE COLD FRONT PASSES AND LAST THROUGH EARLY AFTERNOON. * WINDS...SUSTAINED 35 TO 45 MPH...WITH GUSTS TO 60 MPH AT TIMES. * LOCATIONS INCLUDE...MALTA...BURLEY...CITY OF ROCKS...RUPERT... SHOSHONE...AMERICAN FALLS...CHUBBUCK...POCATELLO...OAKLEY... MCCAMMON AND LAVA HOT SPRINGS. * IMPACTS...HIGH PROFILES VEHICLES WILL ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH/SOUTH ORIENTED ROADS. DOWNED POWER LINES ALONG WITH OTHER MINOR WIND DAMAGE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ020-180000- /O.EXT.KPIH.WI.Y.0005.130317T0938Z-130318T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 338 AM MDT SUN MAR 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THROUGH 6 PM. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AS THE COLD FRONT PASSES AND LAST THROUGH EARLY AFTERNOON. * WINDS...SUSTAINED 30 TO 35 MPH...WITH GUSTS TO 50 MPH AT TIMES. WITH SHOWER ACTIVITY AHEAD AND ALONG THE COLD FRONT EARLY THIS MORNING...GUSTS UP TO 60 MPH ARE POSSIBLE. * LOCATIONS INCLUDE...INL...IDAHO FALLS...CRATERS OF THE MOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
290 WWUS75 KPIH 171911 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 111 PM MDT SUN MAR 17 2013 IDZ017-021-022-180200- /O.CAN.KPIH.HW.W.0001.000000T0000Z-130318T0000Z/ /O.EXB.KPIH.WI.Y.0005.000000T0000Z-130318T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 111 PM MDT SUN MAR 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...ADVISORY LEVEL WINDS CONTINUING THROUGH 8 PM THIS EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BURELY...SUBLETT...MALTA...SHOSHONE. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ023-172015- /O.CAN.KPIH.HW.W.0001.000000T0000Z-130318T0000Z/ CARIBOU HIGHLANDS- INCLUDING THE CITY OF...LAVA HOT SPRINGS 111 PM MDT SUN MAR 17 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WARNING. BREEZY WEST WINDS OF 20 TO 35 MPH WERE NOTED ACROSS THE CARIBOU HIGHLANDS EARLY THIS AFTERNOON WHICH IS BELOW WARNING LEVELS...THUS THE HIGH WIND WARNING IS CANCELLED FOR THE REMAINDER OF THE AFTERNOON. $$ IDZ020-180200- /O.EXT.KPIH.WI.Y.0005.000000T0000Z-130318T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 111 PM MDT SUN MAR 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...ADVISORY LEVEL WINDS CONTINUING THROUGH 8 PM THIS EVENING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH AT TIMES. * LOCATIONS INCLUDE...INL...IDAHO FALLS...CRATERS OF THE MOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Mar 16, 3:35 AM MDT, 0 minutes earlier.
Area forecast discussion, Mar 16, 3:35 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT SAT MAR 16 2013 .SHORT TERM...TODAY THROUGH MONDAY. TODAY WILL BE A RELATIVELY CALM DAY COMPARED TO WHAT IS FORECAST ON SUNDAY ACROSS OUR AREA. SOME CLOUD COVER AND LIGHT SHOWER ACTIVITY IS POSSIBLE IN THE MOUNTAINS TODAY. IT WILL ALSO BE A BIT COOLER COMPARED TO FRIDAY AS WELL. BY AFTERNOON...WINDS WILL BEING RAMPING UP ACROSS THE CENTRAL MOUNTAINS AND MUCH OF THE SNAKE PLAIN. EVERYTHING IS STILL ON TRACK FOR CONDITIONS TO RAPIDLY DETERIORATE OVERNIGHT AS THE STORM CROSSES IDAHO. SNOW LEVELS WILL BEGIN BETWEEN 6000-7000FT AHEAD OF THE FRONT...BUT WILL QUICKLY CRASH JUST BEHIND IT. IT APPEARS THE FRONT WILL CLEAR THE STATE AROUND OR JUST AFTER SUNRISE. WINDS WILL CONTINUE TO INCREASE AHEAD OF THE FRONT...WITH HIGH WINDS OCCURRING ALONG AND BEHIND THE FRONT. EVEN THOUGH THE SYSTEM COMES THROUGH OVERNIGHT...WE ARE EXPECTING A FEW THUNDERSTORMS TO DEVELOP. THE MOUNTAINS ABOVE 6000FT SHOULD SEE ANYWHERE FROM 1-4 INCHES WITH LOCALLY HIGHER AMOUNTS...WHICH WOULD ESPECIALLY BE TRUE WITH THUNDERSNOW. IN THE SNAKE PLAIN AND THE SOUTHERN HIGHLAND VALLEYS...IT WILL BE MAINLY RAIN WITH A QUICK CHANGE TO SNOW JUST BEFORE THE MOISTURE MOVES OUT. SO WE ARE EXPECTING LITTLE TO NO ACCUMULATION EVEN ON GRASSY/ELEVATED SURFACES THERE. WINDS WILL BE THE STRONGEST AND REMAIN ELEVATED FOR MOST OF THE DAY ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN MOUNTAINS. WE ARE UPGRADING THE HIGH WIND WATCH TO A WARNING FOR ALL OF PORTIONS OF THESE AREAS. WIND GUSTS AROUND 60 MPH ARE EXPECTED AT TIMES IN THE WARNING AREA...ESPECIALLY THROUGH LUNCHTIME. THE REST OF THE AREA MAY NEED ADVISORIES...ESPECIALLY IN HIGHER ELEVATIONS WHERE IT WILL BE SNOWING. SINCE THERE IS STILL SOME QUESTION TO HOW MUCH OF AN IMPACT THE WIND WILL HAVE WITH BLOWING AND DRIFTING CONDITIONS...WE WILL REISSUE THE SPECIAL WEATHER STATEMENT. THE DAY CAN TAKE ANOTHER PEEK AND SEE IF HIGHLIGHTS...EVEN IF JUST FOR THE WIND ITSELF...ARE NEEDED. TEMPERATURES WILL BE TRICKY TOMORROW AS SOME AREAS MAY SEE HIGHS OCCUR EARLIER IN THE DAY...DEPENDING ON CLOUD COVER, ETC. CONDITIONS WILL BEGIN IMPROVING SUNDAY NIGHT. WE WILL PROBABLY SEE A FEW SHOWERS CONTINUING ACROSS THE CENTRAL AND EASTERN MOUNTAINS AT TIMES. SUNDAY NIGHT WILL BE QUITE COLD EVERYWHERE...WITH SINGLE DIGITS AND TEENS IN THE MOUNTAINS. WE SHOULD RECOVER SOME...BUT ONLY IN THE 40S TO NEAR 50 FOR LOWER VALLEYS AND SOME 20S OR 30S IN THE MOUNTAINS. KEYES .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MAINLY DRY AND WARM CONDITIONS LIKELY FOR TUESDAY NIGHT AND WEDNESDAY. THE NEXT STORM SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. THE MOUNTAINS AND HIGHLANDS WILL SEE A GOOD CHANCE FOR RAIN AND SNOW WITH THIS SYSTEM. GUSTY WINDS WILL ACCOMPANY THIS SYSTEM WHICH WILL PRODUCE A DOWNSLOPE EFFECT OVER THE SNAKE RIVER PLAIN. PRECIPITATION CHANCES LINGER INTO THURSDAY NIGHT FOR THE MOUNTAINS AND HIGHLANDS. EXPECT MAINLY DRY BUT COOLER CONDITIONS FOR FRIDAY AND SATURDAY. VALLE && .AVIATION...EXPECT VFR CONDITIONS OVER THE REGION TODAY WITH A FEW GUSTS TO 25KTS POSSIBLE THIS AFTERNOON OVER THE SNAKE PLAIN. VERY WINDY CONDITIONS WILL ARRIVE TONIGHT ALONG WITH A COLD FRONT. THE FRONT WILL CARRY A FEW SHOWERS WITH IT AS WELL WHICH COULD LOWER CEILINGS INTO THE MVFR CATEGORY FOR A TIME. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM TO 6 PM MDT SUNDAY IDZ017-021>023. &&
Hazardous weather outlook, Mar 15, 3:57 AM MDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 357 AM MDT FRI MAR 15 2013 IDZ017>025-031-032-161000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 357 AM MDT FRI MAR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS VERY LOW THROUGH TONIGHT. LIGHT RAIN AND SNOW SHOWERS IN THE MOUNTAINS ARE POSSIBLE MAINLY ACROSS NORTHERN AREAS. LOCALLY BREEZY WINDS OF 10-20 MPH WITH HIGHER GUSTS ARE POSSIBLE ACROSS THE SNAKE PLAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL STORM WILL AFFECT EASTERN IDAHO SATURDAY NIGHT AND SUNDAY. SNOW LEVELS BEGIN ABOVE 6000FT AND DROP QUICKLY TO VALLEY FLOORS. MOUNTAIN SNOWFALL OF 1-4 INCHES AND LOCALLY HIGHER IS EXPECTED. MOST OF THE SNAKE PLAIN AND SOUTHERN HIGHLAND VALLEYS WILL SEE LITTLE TO NO PRECIPITATION. AN INCH OR TWO OF WET SNOW IS POSSIBLE FROM IDAHO FALLS NORTHWARD. WINDS OF 15-30 MPH WITH HIGHER GUSTS OVER MUCH OF EASTERN IDAHO IS LIKELY ON SUNDAY. WITH THE COLD FRONT...GUSTS OF 40-60 MPH ARE POSSIBLE FOR A SHORT TIME. OVER PORTIONS OF THE LOWER SNAKE PLAIN...MAGIC VALLEY AND SOUTHERN HIGHLANDS...HIGH WINDS WILL REMAIN IN PLACE THROUGH MOST OF THE DAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR SOME OF THESE AREAS FOR WINDS OF 40+MPH AND GUSTS NEAR 60 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:44 PM MDT | Wind Advisory | PIH | 30 hr |
Nearby
High Wind Warnings in Idaho, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.